Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 28, 2000, 7:09 PM CDT for Dawson County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2000, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 28, 2000, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawson County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 290010 SVRMAF TXC115-290100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 709 PM CDT WED JUN 28 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DAWSON COUNTY IN TEXAS * UNTIL 800 PM CDT * AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PUNKIN CENTER... STATIONARY. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PUNKIN CENTER...GRANDVIEW...PRIDE AND WELCH. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. YOU MAY WISH TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3295 10218 3275 10218 3275 10199 3295 10198
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:51 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 2:51 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT WED JUN 28 2000
MORE WIDESPREAD RAIN APPEARS TO BE POSSIBLE OVER NEXT COUPLE OF DAYS.
OUTFLOW BOUNDARY APPARENT ON VISIBLE SATELLITE IMAGERY EXTENDING FROM
NEAR KHOB...TO KMAF...TO JUST NORTH OF KSJT AT 18Z/28. CU DEVELOPING
IN SEVERAL LOCATIONS FROM BIG BEND...THROUGH GUADALUPES...INTO
CENTRAL NEW MEXICO WITH CONVECTION ALSO FIRING IN MOST OF THESE
LOCATIONS. A BIT BETTER VERTICAL GROWTH TO CU OUT THE WINDOW THIS
AFTERNOON...WHICH VERIFIES LESS OF A CAP ON 12Z KMAF SOUNDING...
HOWEVER CONVECTION STILL HAVING DIFFICULTY STAYING TOGETHER OVER
EASTERN ZONES...AS IN LAST FEW DAYS. ALSO...LAST NIGHT/S CONVECTION
SPUN UP AN MCV...VISIBLE ON VISIBLE SATELLITE IMAGERY SPINNING OVER
SOUTHEAST AZ AT 18Z.
THINK CONVECTION ALONG OUTFLOW OVER NORTHEAST ZONES WILL CONTINUE
INTO THE EVENING...BEFORE DIMINISHING. FRONTAL BOUNDARY OVER TEXAS
PANHANDLE THROUGH NORTH CENTRAL TEXAS AND ACROSS RED RIVER INTO
SOUTHEAST OKLAHOMA REINFORCED FROM CONVECTION LAST NIGHT...AND MAY
HAVE BETTER CHANCE OF SINKING SOUTH TONIGHT WITH PASSAGE OF DECENT
MIDWEST SHORTWAVE TROUGH. THIS COULD NOT ONLY PUT A LOW LEVEL FOCUS
FOR THUNDERSTORM DEVELOPMENT INTO THE AREA...BUT HELP SUPPRESS UPPER
HIGH TO THE SOUTHEAST. SHORTWAVE ENERGY ROUNDING UPPER HIGH DOESN/T
MOVE INTO THE AREA UNTIL THURSDAY AFTERNOON. BUT...MCS COULD FORM
FROM CONVECTION OVER NEW MEXICO AND SLIDE EAST/SOUTHEAST TONIGHT IN
UPPER DIFFLUENT AREA. CORFIDI VECTORS YIELD AN EASTWARD MOTION
AROUND 15 KT. PRECIPITABLE WATER FROM 100-150 PERCENT OF NORMAL OR
THERE ABOUTS BY TONIGHT. AFTER COORDINATION WITH KLBB...KSJT WILL
GO WITH AN FFA FOR GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO...AND
EAST OF THE PECOS RIVER TONIGHT.
IF THINGS PAN OUT THIS WAY...ENHANCED CHANCE OF SHOWERS AND
THUNDERSTORMS WILL EXIST ALONG AND NORTH OF THE BOUNDARY BEFORE THE
FRONT BEGINS A NORTHWARD MOVEMENT. WILL TAPER POPS OFF...BUT
PROBABLY NOT ELIMINATE THEM SINCE PLENTY OF MOISTURE STILL AROUND
AND SUBSIDENCE UNDER UPPER HIGH CENTER REMAINS TO THE SOUTHEAST.
WITH ALL THE CLOUDS AND PRECIPITATION EXPECTED...TEMPERATURES WILL
ALSO BE TRICKY.
IN THE EXTENDED...WILL PUT SLIGHT CHANCE OF THUNDERSTORMS IN FOR
CONTINUED ABUNDANCE OF MOISTURE...SEVERAL WEAK SHORTWAVES...
SUBSIDENCE UNDER THE UPPER HIGH STAYING SOUTH AND WEST OF AREA...AND
THE POSSIBILITY OF AN EASTERLY WAVE MOVING INTO THE AREA AS UPPER
HIGH SHIFTS NORTHWARD INTO THE PLAINS AND EASTWARD TO THE ATLANTIC.
THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY.
OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN
NEW MEXICO ZONE FORECAST.
MAF 70/89/68/94 7322
LSA 68/87/66/92 7322
E41 69/90/69/93 7322
6R6 71/91/69/93 4211
MRF 61/87/59/88 3322
CNM 70/93/70/96 7321
.MAF...
TX...FLASH FLOOD WATCH TONIGHT TXZ045>048-05>0>053-0059>063-067>070-
258.
NM...FLASH FLOOD WATCH TONIGHT NMZ027>029-033-034.
AKLIn the hours before
Special weather statement, Jun 28, 2:39 PM CDT, 4 hours 30 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290300- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT WED JUN 28 2000 ...POTENTIAL FOR HEAVY RAINFALL OVERNIGHT... EARLY THIS AFTERNOON...A WEAK STATIONARY FRONT EXTENDED FROM EASTERN NEW MEXICO BETWEEN ROSWELL AND CLOVIS SOUTHEAST TO NEAR BIG SPRING. A MOIST AND UNSTABLE AIRMASS CONTINUES ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS. ALREADY...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG THE WEAK FRONT ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...WITH WIND GUSTS NEAR 50 MPH AND SMALL HAIL EXPECTED WITH THE STRONGEST ACTIVITY. THE STEERING WINDS IN THE ATMOSPHERE ARE WEAK...AND THESE STORMS WILL MOVE LITTLE. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL LEAD TO LOCALIZED FLASH FLOODING...PARTICULARLY IN ARROYOS AND DRAWS IN MOUNTAINOUS AREAS. A WEAK UPPER LEVEL STORM SYSTEM OVER SOUTHEASTERN ARIZONA WILL MOVE EAST ACROSS NEW MEXICO TONIGHT. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT...MAINLY NORTH OF A CARLSBAD... KERMIT...TO BIG LAKE LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED AMOUNTS ABOVE 3 INCHES...AND THIS COULD CAUSE FLASH FLOODING OF STREAMS...DRAWS...AND OTHER LOW LYING AREAS. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED FOR TONIGHT FOR PORTIONS OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER OR FLASH FLOODING THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE NORTHERN PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO. .TECHNICAL DISCUSSION.... MCV GENERATED FROM OVERNIGHT CONVECTION ACROSS NORTHERN MEXICO LAST NIGHT LOOKS TO BE TRANSLATING EAST ACROSS SOUTHEASTERN ARIZONA THIS AFTERNOON. ATMOSPHERE IS VERY MOIST...WITH PW'S NEAR 4 CM FORECAST BY THE MESOETA OVERNIGHT. THE NORTHERN CWFA IS UNDER FAVORED 1000- 500 MB THICKNESS VALUES OF 576 TO 579 DM OVERNIGHT...AND COMBINED WITH AGEOSTROPHICALLY FORCED ASCENT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET...AN MCS PRODUCING HEAVY RAINFALL WILL BE LIKELY OVERNIGHT. CORFIDI VECTORS SUGGEST AN EASTWARD MOVEMENT...MORE OR LESS ALONG THE 850 MB THETAE RIDGE...SUGGESTING GOOD MOIST INFLOW. BEST CHANCES FOR HEAVY RAINFALL/POSSIBLE FLASH FLOODING WILL BE FROM SOUTHEASTERN NEW MEXICO EAST ACROSS THE NORTHERN BASIN OVERNIGHT... WHERE HIGHEST PROBABILITY OF MCS ACTIVITY WILL BE. 70
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:27 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Jun 28, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 65 min |
| Jun 28, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 66 min |
| Jun 28, 11:37 PM CDT | Flash Flood Warning | MAF | Andrews | 4 hr |
| Jun 29, 3:27 AM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.